Alert archive / Idaho / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS Missoula, MT
NWS Missoula, MT issued this flash flood watch at May 14, 2016, 8:15 PM PDT for Idaho County, Lemhi County, Idaho. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 8:15 PM PDT (03:15 UTC)
- Expired
- May 15, 2016, 1:03 AM PDT
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Idaho County, ID, Lemhi County, ID
The radar
The Missoula radar (KMSX), 191 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 2415 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
465 WGUS65 KMSO 150315 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 915 PM MDT SAT MAY 14 2016 IDZ006-008>010-150900- /O.NEW.KMSO.FF.A.0001.160515T0315Z-160515T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN CLEARWATER MOUNTAINS- LOWER HELLS CANYON/SALMON RIVER REGION-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY- 915 PM MDT SAT MAY 14 2016 /815 PM PDT SAT MAY 14 2016/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 3 AM MDT /2 AM PDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IDAHO AND EAST CENTRAL IDAHO. * UNTIL 3 AM MDT /2 AM PDT/ SUNDAY * AREAS OF CONCERN INCLUDE...ALLISON CREEK IN THE TEPEE SPRINGS BURN AREA...CHINA BAR...INDIAN CREEK NEAR THE SALMON RIVER...JOHN DAY CREEK IN THE SHEEP BURN AREA...LAKE CREEK IN THE TEPEE SPRING BURN AREA...HIGHWAY 95 NORTH OF RIGGINS... RIGGINS...COLSON CREEK IN THE MUSTANG BURN AREA...OWL CREEK IN THE MUSTANG BURN AREA...SALMON RIVER ROAD BETWEEN NORTH FORK AND SALMON...SPRING CREEK IN THE MUSTANG BURN AREA...HIGHWAY 93 4TH OF JULY CREEK TO TOWER CREEK...HIGHWAY 93 8 MILES SOUTH OF SALMON TO ELLIS...HIGHWAY 93 NORTH OF ELLIS * THUNDERSTORMS WITH BRIEF INTENSE RAINFALL ARE POSSIBLE LATE TONIGHT INTO VERY EARLY SUNDAY MORNING ACROSS SOUTHERN IDAHO COUNTY AND LEMHI COUNTY. CREEKS AND DRAINAGES NEAR BURN SCARS AND OTHER STEEP TERRAIN AREAS COULD BE SUSCEPTIBLE TO FLASH FLOODING AND MUDSLIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
943 WGUS65 KMSO 150803 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 203 AM MDT SUN MAY 15 2016 IDZ006-008>010-150915- /O.CAN.KMSO.FF.A.0001.000000T0000Z-160515T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN CLEARWATER MOUNTAINS- LOWER HELLS CANYON/SALMON RIVER REGION-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY- 203 AM MDT SUN MAY 15 2016 /103 AM PDT SUN MAY 15 2016/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IDAHO AND EAST CENTRAL IDAHO HAS BEEN CANCELLED. HEAVY RAINFALL IS NO LONGER A CONCERN FOR THE EFFECTED AREAS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood watch went out at May 14, 1:32 PM PDT, 6 hours 43 minutes earlier.
Area forecast discussion, May 14, 1:32 PM PDT, 6 hours 43 minutes before
Area Forecast Discussion National Weather Service Missoula MT 232 PM MDT SAT MAY 14 2016 ...local heavy rain possible north-central Idaho Sunday... .DISCUSSION...Breezy northeast-east winds of 20-30 mph will continue into this evening for most areas, particularly around Badrock and Hellgate Canyons. Flathead Lake may also see some gusty winds, boaters should be prepared for choppy conditions. Increasing instability ahead an upper low entering the Oregon coast will lead to increasing showers and scattered thunderstorms across north-central Idaho later this afternoon. A few strong storms with gusty winds and small hail will be possible mainly across southern Idaho county including the communities of Grangeville and Riggins. These showers and thunderstorms will fizzle out as they move north this evening but will likely still produce a scattering of rain for west-central Montana. The upper low will slowly make its way through the region Sunday into Monday leading to widespread showers for most areas, although far northwest Montana will remain on the drier side. Precipitation amounts over 1.00 inch are possible across portions of the Clearwater and southern Bitterroot Mountains, so be on the watch for debris flows especially near burn scars. Snow levels will lower by Sunday evening to 6500-7000 feet, which will allow for high elevation passes such as Lost Trail and Bannock to see a few inches of snow. If traveling through these passes be prepared to encounter slick roads, especially on Monday morning. A brief ridge will bring warmer conditions for Tuesday and Wednesday before the next weather system approaches. At this time it appears that a large upper low will spread showers, thunderstorms and even high mountain snow to the area, for late in the week and next weekend. && .AVIATION...Moderate easterly flow will continue over much of the area before diminishing early Sunday. Increasing clouds with embedded rain showers have spread over north-central Idaho and will increase across western Montana Saturday evening. Lower ceilings will be widespread for Sunday, with the heaviest showers favoring north-central Idaho. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Flash Flood Watches in Idaho, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.